Alert archive / Arizona / Wind Advisories in 2011
Wind Advisory 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 2, 2011, 3:08 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 2, 2011, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2011, 3:08 AM MST (10:08 UTC)
- In effect from
- Apr 2, 2011, 11:00 AM MST
- Expired
- Apr 2, 2011, 6:35 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4212 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
757 WWUS75 KFGZ 021008 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 308 AM MST SAT APR 2 2011 AZZ004-005-009-012-013-015-039-040-021815- /O.NEW.KFGZ.WI.Y.0010.110402T1800Z-110403T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE...WINSLOW...HOLBROOK... SNOWFLAKE...FLAGSTAFF...DILKON 308 AM MST SAT APR 2 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING. * TIMING: SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING BECOMING STRONGEST BY THE LATE AFTERNOON AND EARLY EVENING...BEFORE DECREASING FOR MOST AREAS OVERNIGHT. EVEN GUSTIER CONDITIONS ARE LIKELY DURING THE DAYTIME ON SUNDAY. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED...ESPECIALLY ACROSS HIGHER TERRAIN AND DOWNSLOPE AREAS SITUATED NORTHEAST OF HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
2 follow-up statements
660 WWUS75 KFGZ 022131 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 231 PM MST SAT APR 2 2011 AZZ004-005-009-012-013-015-039-040-030545- /O.NEW.KFGZ.WI.Y.0011.110403T1800Z-110404T0300Z/ /O.CON.KFGZ.WI.Y.0010.000000T0000Z-110403T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE...WINSLOW...HOLBROOK... SNOWFLAKE...FLAGSTAFF...DILKON 231 PM MST SAT APR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING: STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING...BEFORE DECREASING OVERNIGHT. EVEN STRONGER WINDS ARE LIKELY ON SUNDAY...ESPECIALLY ACROSS HIGHER TERRAIN AND DOWNSLOPE AREAS LOCATED TO THE NORTHEAST OF HIGHER TERRAIN. * WINDS: FOR TODAY...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED. FOR SUNDAY...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH...WHICH MAY PRODUCE AREAS OF BLOWING DUST AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ006>008-010-011-014-016-017-030545- /O.NEW.KFGZ.WI.Y.0011.110403T1800Z-110404T0300Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... PRESCOTT...CHINLE...KAYENTA...WINDOW ROCK...GANADO...ST. JOHNS... SPRINGERVILLE...SHOW LOW 231 PM MST SAT APR 2 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE LATE SUNDAY MORNING BECOMING STRONGEST BY THE LATE AFTERNOON BEFORE DECREASING OVERNIGHT. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED...ESPECIALLY ACROSS HIGHER TERRAIN AND DOWNSLOPE AREAS LOCATED NORTHEAST OF HIGHER TERRAIN. AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
379 WWUS75 KFGZ 030135 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 635 PM MST SAT APR 2 2011 AZZ004-005-009-012-013-015-039-040-030945- /O.CAN.KFGZ.WI.Y.0010.000000T0000Z-110403T0400Z/ /O.CON.KFGZ.WI.Y.0011.110403T1800Z-110404T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF... 635 PM MST SAT APR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. WINDS HAVE LOWERED TO BELOW ADVISORY LEVELS THIS EVENING. EXPECT ANOTHER ROUND OF STRONG WINDS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ006>008-010-011-014-016-017-030945- /O.CON.KFGZ.WI.Y.0011.110403T1800Z-110404T0300Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... PRESCOTT...CHINLE...KAYENTA...WINDOW ROCK...GANADO...ST. JOHNS... SPRINGERVILLE...SHOW LOW 635 PM MST SAT APR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE LATE SUNDAY MORNING BECOMING STRONGEST BY THE LATE AFTERNOON BEFORE DECREASING OVERNIGHT. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED...ESPECIALLY ACROSS HIGHER TERRAIN AND DOWNSLOPE AREAS LOCATED NORTHEAST OF HIGHER TERRAIN. AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 1, 8:30 PM MST, 6 hours 38 minutes earlier.
Area forecast discussion, Apr 1, 8:30 PM MST, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 830 PM MST FRI APR 01 2011 .SYNOPSIS...A STORM SYSTEM WILL APPROACH THE STATE SATURDAY BRINGING INCREASING SOUTHWEST WINDS. THE SYSTEM WILL MOVE ACROSS THE REGION SUNDAY...WITH VERY STRONG SOUTHWEST WINDS...A CHANCE OF RAIN AND SNOW SHOWERS...AND MUCH COOLER TEMPERATURES. DRY WEATHER IS EXPECTED MONDAY AND TUESDAY. && .DISCUSSION...NO NEW DEVELOPMENTS IN THE WEEKEND WEATHER PATTERN. A STRONG WEATHER DISTURBANCE IS STILL SET TO APPROACH ARIZONA ON SATURDAY AND BRUSH ACROSS THE AREA ON SUNDAY. FOR SATURDAY...SOUTHWEST WINDS WILL INCREASE BECOMING 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH...ESPECIALLY FROM THE MOGOLLON RIM NORTHWARD. WIND GUSTS MAY BRIEFLY APPROACH ADVISORY LEVELS NORTH OF THE MOGOLLON RIM ON SATURDAY AFTERNOON BUT THAT IS ABOUT IT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST ARIZONA...AND A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS FOR SATURDAY AFTERNOON. MODELS SHOW THE A SURFACE COLD FRONT NEAR THE UTAH/ARIZONA BORDER AROUND SUNRISE SUNDAY...WILL MOVE INTO CENTRAL ARIZONA BY LATE IN THE AFTERNOON. THE APPROACH OF THE FRONT WILL COMBINE WITH DAYTIME BOUNDARY LAYER MIXING AND RESULT IN VERY STRONG WINDS ACROSS THE AREA WITH GUSTS UP TO 55 MPH LIKELY. THE STRONGEST WINDS WILL OCCUR ACROSS EASTERN ARIZONA WITH AREAS OF BLOWING DUST AND REDUCED VISIBILITY POSSIBLE. CURRENT FORECAST HAS LOW TO MODERATE CHANCES FOR PRECIPITATION ACROSS NORTHERN ARIZONA ON SUNDAY. HOWEVER...RECENT MODEL SOLUTIONS ARE TRENDING TOWARDS A MUCH DRIER FRONTAL SYSTEM. IF THIS TREND CONTINUES FOR A COUPLE OF ADDITIONAL MODEL CYCLES THE CHANCE FOR PRECIPITATION ON SUNDAY...AS CURRENTLY DEPICTED IN THE GRIDS...WILL BE QUITE A BIT LOWER. TEMPERATURES ON SUNDAY WILL BE MUCH COOLER THAN THE PREVIOUS FEW DAYS WITH SOME ADDITIONAL COOLING ON MONDAY. TEMPERATURES WILL WARM TO SEASONABLE LEVELS ON TUESDAY. MODELS ARE PROMISING THAT ANOTHER LOW PRESSURE SYSTEM WILL APPROACH ARIZONA BY MIDWEEK POTENTIALLY BRINGING A FRESH ROUND OF WIND AND SHOWERS FOR THE LATTER HALF OF THE WEEK. && .AVIATION...FOR THE 06Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. DUE TO AN APPROACHING LOW...SOUTHWEST WINDS 10-20 KTS WITH HIGHER GUSTS WILL DEVELOP FROM 15 TO 18Z...INCREASING TO 15-30 KTS WITH GUSTS TO AROUND 35 KTS AFTER 18Z. LOCALLY STRONG AND GUSTY WINDS WILL CONTINUE THROUGH SATURDAY NIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... SATURDAY AND SUNDAY...EXPECT DRY WEATHER AND VERY WARM TEMPERATURES TO CONTINUE THROUGH SATURDAY. WINDS WILL BECOME STRONG ON SATURDAY AND RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT ACROSS NORTHEASTERN ARIZONA AND A RED FLAG WARNING HAS BEEN ISSUED FOR ELEVATIONS BELOW 7000 FEET. ELSEWHERE...WINDS AND/OR RELATIVE HUMIDITIES MAY BRIEFLY APPROACH RED FLAG CRITERIA. FOR SUNDAY...A COLD FRONT WILL CROSS NORTHERN ARIZONA...BRINGING STRONGER SOUTHWEST WINDS...ALONG WITH MUCH COOLER TEMPERATURES AND A CHANCE OF RAIN AND SNOW SHOWERS. MONDAY THROUGH WEDNESDAY...BELOW NORMAL TEMPERATURES WILL CONTINUE MONDAY WITH LIGHTER NORTHERLY WINDS AND DRY CONDITIONS. BY TUESDAY...ABOVE NORMAL TEMPERATURES WILL RETURN ALONG WITH CONTINUED DRY CONDITIONS AND LIGHT SOUTHWESTERLY WINDS. ANOTHER STORM SYSTEM IS POSSIBLE BY WEDNESDAY WITH A CHANCE OF PRECIPITATION AND INCREASING SOUTHWESTERLY WINDS. && .FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING SATURDAY FROM NOON TO 8 PM MST FOR AZZ109>114-139-140. && PUBLIC................MCCOLLUM/DB AVIATION/FIRE WX......MCCOLLUM/DJO FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Apr 1, 3:30 PM MST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST FRI APR 1 2011 AZZ004>018-037>040-020700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 438 AM MST FRI APR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY....AN UPPER-LEVEL LOW AND SURFACE COLD FRONT WILL APPROACH NORTHERN ARIZONA BRINGING SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FOR PORTIONS OF NORTHEASTERN ARIZONA...AND A RED FLAG WARNING HAS BEEN ISSUED. BREEZY CONDITIONS WILL PERSIST OVERNIGHT SATURDAY INTO SUNDAY MORNING...THEN VERY STRONG SOUTHWEST WINDS WILL DEVELOP SUNDAY WITH GUSTS FROM 45 TO 55 MPH. THE STRONGEST WINDS ARE EXPECTED OVER THE EASTERN HALF OF ARIZONA. THESE STRONG WINDS MAY PRODUCE AREAS OF BLOWING DUST OVER EASTERN ARIZONA...INCLUDING THE INTERSTATE 40 CORRIDOR FROM FLAGSTAFF TO THE NEW MEXICO LINE. TRAVEL MAY BE IMPACTED DUE TO POOR VISIBILITY. A WIND ADVISORY OR HIGH WIND WATCH MAY BE REQUIRED FOR SUNDAY.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:31 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.